To Your Health Newsletter
- Article Index
- Year-Round Breast Cancer Prevention
- Simplifying Weight Loss
- Healthy You, Healthy Baby
- Fitness Facts
- The Road to Less Stress
- Your Unhealthiest Habit: Not Exercising Enough
- Say No to Yo-Yo Dieting
- Video-Game Playing Benefits Your Child?
- 5 Ways to Live a Decade Longer
- Poor Sleep: Worse Than Drugs?
By Editorial Staff
If you suffer from asthma or know someone who does, you know it's not a pleasant existence, to say the least. Coughing, wheezing, shortness of breath and/or chest tightness can ruin your day – and even threaten your life, depending on the severity. So, why would someone possibly do something to increase their risk (or the risk of someone they love) of developing the condition?
Unfortunately, unknowing mothers-to-be may be putting their children at risk simply by taking a common over-the-counter medication during pregnancy. According to a recent study, pregnant women who take acetaminophen (common brand name: Tylenol, although acetaminophen is found in numerous other medications) increase the risk of their child developing asthma at ages 3-7. Their findings emphasize that pregnant women should always consult their health care provider before taking any medication, even the over-the-counter variety. If you're expecting a child, do the safe thing: Talk to your doctor for more information.